Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Bismarck, ND

June 18, 20064 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Jun 18, 2006, 4:39 AM CDT for 4 counties in North Dakota. It took effect at Jun 18, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 4:39 AM CDT (09:39 UTC)
In effect from
Jun 18, 2006, 12:00 PM CDT
Expired
Jun 18, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Bismarck, ND

Counties Emmons County, ND, Grant County, ND, McIntosh County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 63 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3511 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 180939
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FOR EXTREME SOUTH CENTRAL NORTH
DAKOTA THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER
MANITOBA...COMBINED WITH STRONG WINDS ALOFT THAT ARE EXPECTED TO
LINK WITH THE LOW LEVEL WINDS...WILL BRING NORTHWEST WINDS OF 20
TO 30 MPH WITH GUSTS TO 35 MPH TODAY. AFTERNOON MINIMUM RELATIVE
HUMIDITIES AROUND 25 PERCENT AND DRY RANGELAND CONDITIONS IN THE
FAR SOUTH CENTRAL WILL CREATE HAZARDOUS CONDITIONS FOR FIRE
CONTAINMENT EFFORTS. 

NDZ042-045-046-050-181745-
/O.NEW.KBIS.FW.W.0004.060618T1700Z-060619T0000Z/
GRANT-SIOUX-EMMONS-MCINTOSH-
439 AM CDT SUN JUN 18 2006 /339 AM MDT SUN JUN 18 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
7 PM CDT /6 PM MDT/ THIS EVENING. 

FORECAST HIGH TEMPERATURES OF AROUND 80 DEGREES WITH DEWPOINT
TEMPERATURES OF 40 TO 45 WILL RESULT IN MINIMUM RELATIVE
HUMIDITIES AROUND 25 PERCENT THIS AFTERNOON. NORTHWEST WINDS ARE
EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS
AFTERNOON. EXTREMELY DRY PASTURE CONDITIONS IN COMBINATION WITH
GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE
CONDITIONS. THE WINDS ARE EXPECTED TO DECREASE EARLY IN THE
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE
ALERTED TO THESE EXPECTED CONDITIONS.

$$

JV
2 follow-up statements
000 
WWUS83 KBIS 182057
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FOR EXTREME SOUTH CENTRAL NORTH
DAKOTA THIS AFTERNOON...

.A STRONG PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER
ONTARIO...COMBINED WITH STRONG WINDS ALOFT ARE PRODUCING STRONG
NORTHWEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO AROUND 40 MPH.
OVER FAR SOUTH CENTRAL NORTH DAKOTA. WITH TEMPERATURES IN THE
LOWER 80S...HUMIDITIES WILL REMAIN AROUND 20 PERCENT THROUGH EARLY
EVENING. HAZARDOUS CONDITIONS FOR FIRE CONTAINMENT EFFORTS WILL
CONTINUE THROUGH 7 PM THIS EVENING.

NDZ042-045-046-050-190000-
/O.CON.KBIS.FW.W.0004.000000T0000Z-060619T0000Z/
GRANT-SIOUX-EMMONS-MCINTOSH-
357 PM CDT SUN JUN 18 2006 /257 PM MDT SUN JUN 18 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR STRONG NORTHWEST WINDS AND LOW HUMIDITIES...

HUMIDITIES AROUND 20 PERCENT WILL CONTINUE FOR THE NEXT HOUR OR
TWO BEFORE RISING SLOWLY TO AROUND 30 PERCENT THROUGH 7 PM. STRONG
WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH...WILL
ALSO CONTINUE THROUGH EARLY EVENING. THE COMBINATION OF LOW
HUMIDITIES AND STRONG WINDS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS THROUGH 7 PM THIS EVENING. CONDITIONS WILL IMPROVE
AFTER 7 PM AS WINDS DIMINISH AND TEMPERATURES COOL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. FIRE CREWS SHOULD BE ALERTED TO
THESE EXPECTED CONDITIONS.

$$
TWH
000 
WWUS83 KBIS 190013
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT SUN JUN 18 2006

...RED FLAG WARNING HAS EXPIRED FOR FAR SOUTH CENTRAL NORTH DAKOTA...

.THE WINDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL RISE THIS
EVENING. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

NDZ042-045-046-050-190115-
/O.EXP.KBIS.FW.W.0004.000000T0000Z-060619T0000Z/
GRANT-SIOUX-EMMONS-MCINTOSH-
713 PM CDT SUN JUN 18 2006 /613 PM MDT SUN JUN 18 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$
ABELING

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jun 18, 3:40 AM CDT, 59 minutes earlier.

Area forecast discussion, Jun 18, 3:40 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
340 AM CDT SUN JUN 18 2006

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
MODELS IN PRETTY GOOD AGREEMENT TODAY WITH MAIN FEATURES. WILL USE A
NAM/GFS BLEND FOR DETAILS.

CURRENTLY...SURFACE AND UPPER LOWS NEAR LAKE WINNEPEG WITH COLD
FRONT EXTENDING WEST ACROSS SOUTHERN SASKATCHEWAN. THIS FRONT IS
PROGGED TO MOVE SOUTH ACROSS NORTH DAKOTA AS THE SURFACE AND UPPER
LOW MOVES EAST INTO ONTARIO TODAY. SHORTWAVE ENERGY AND CLOUDS
EXPECTED TO MOVE SOUTH AND BRING SHOWERS TO THE NORTHEASTERN TWO
THIRDS OF THE STATE. SOME POSITIVE CAPE TODAY WITH LIFTED INDICES
BELOW ZERO...SO WILL KEEP MENTION OF THUNDERSTORMS. WINDS ALSO A
CONCERN TODAY WITH TIGHTENING SURFACE PRESSURE GRADIENT IN THE
VICINITY OF THE LOW AND COLD FRONT. UPPER JET CORE OF 80 KNOTS IS
FORECAST OVER SOUTHERN MONTANA AND INTO NORTHERN/CENTRAL SOUTH
DAKOTA. SURFACE WINDS SHOULD AGAIN LINK TO WINDS ALOFT AS THEY DID
YESTERDAY AND EXPECTING ANOTHER WINDY DAY. WINDS MAY BE A BIT HIGHER
TODAY DUE TO VICINITY OF JET CORE. NOT ENOUGH FOR WIND ADVISORY
CRITERIA.

TONIGHT AND MONDAY AN UPPER LEVEL SHORTWAVE RIDGE MOVES ACROSS THE
REGION BRINGING DRY SURFACE HIGH PRESSURE. NEXT SHORTWAVE TROUGH
APPROACHES THE STATE LATE MONDAY AFTERNOON AND WILL BRING A CHANCE
OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...
MAIN PLAYER IN EXTENDED FORECAST WILL BE CONTINUATION OF FLAT MEAN
RIDGE OVER NORTHERN ROCKIES TO SOUTHWEST CONUS. OCCASIONAL PIECES OF
ENERGY RIDE OVER TOP OF RIDGE OR SWING FAR ENOUGH SOUTH FROM LOW IN
CANADA BUT NOTHING SIGNIFICANT ATTM. KEPT ONGOING DRY FORECAST IN
EXTENDED AND ADDED DRY DAY EIGHT. TEMPERATURES NEAR NORMAL.

&&
.FIRE WEATHER...TODAY...
PERCENT GREEN VALUES IN FAR SOUTH CENTRAL NORTH DAKOTA ARE RUNNING
AROUND 20 PERCENT. EXPECTING MINIMUM RELATIVE HUMIDITIES OF AROUND
25 PERCENT ALONG THE EXTREME SOUTHWESTERN AND SOUTH CENTRAL BORDER
COUNTIES. GUSTY WEST/NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS TO NEAR 40 MPH AT TIMES WILL BRING THE FIRE DANGER INDEX TO
VERY HIGH OR EXTREME CATEGORY. WILL ISSUE RED FLAG WARNING FOR THIS
AFTERNOON EXTREME SOUTH CENTRAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING 17Z-00Z FOR EXTREME SOUTH CENTRAL (GRANT/SIOUX/
EMMONS/MCINTOSH COUNTIES)

&&

JV/HW
Hazardous weather outlook, Jun 17, 5:13 AM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
513 AM CDT SAT JUN 17 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
513 AM CDT SAT JUN 17 2006 /413 AM MDT SAT JUN 17 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.